Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2007, 8:42 AM CDT for Osage County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2007, 8:42 AM CDT (13:42 UTC)
- Expired
- Apr 25, 2007, 9:45 AM CDT
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Osage County, OK
The radar
The Vance AFB radar (KVNX), 119 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 9:07 AM CDT | HAIL 0.88 | 3 W Burbank, OK | HAIL COVERED ROAD ABOUT 3 MI WEST OF BURBANK...SOME HAIL LARGE AS NICKELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 1.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 251342 SVRTSA OKC113-251445- /O.NEW.KTSA.SV.W.0064.070425T1342Z-070425T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 842 AM CDT WED APR 25 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 945 AM CDT * AT 838 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF BURBANK... MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK... GRAINOLA AND SHIDLER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3653 9695 3652 9681 3699 9649 3699 9674 $$
3 follow-up statements
000 WWUS54 KTSA 251359 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 859 AM CDT WED APR 25 2007 OKC113-251445- /O.CON.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/ OSAGE OK- 859 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR CENTRAL OSAGE COUNTY... AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF BURBANK...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BURBANK... APPERSON...GRAINOLA AND WEBB CITY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3662 9689 3660 9682 3699 9649 3699 9674 $$
000 WWUS54 KTSA 251426 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 925 AM CDT WED APR 25 2007 OKC113-251445- /O.CON.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/ OSAGE OK- 925 AM CDT WED APR 25 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR WESTERN OSAGE COUNTY... AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR APPERSON...AND HAS SLOWED CONSIDERABLY ...MOVING NORTHEAST AT ONLY 15 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...APPERSON AND WEBB CITY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3670 9687 3669 9675 3685 9662 3685 9674 $$
000 WWUS54 KTSA 251444 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 943 AM CDT WED APR 25 2007 OKC113-251453- /O.EXP.KTSA.SV.W.0064.000000T0000Z-070425T1445Z/ OSAGE OK- 943 AM CDT WED APR 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OSAGE COUNTY EXPIRES AT 945 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. STORM SPOTTERS REPORTED NICKEL SIZE HAIL 3 MILES WEST OF BURBANK EARLIER WITH THIS STORM. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE AS THIS STORM MOVES ACROSS FAR NORTHWESTERN OSAGE COUNTY THROUGH 1030 AM. LAT...LON 3670 9687 3669 9675 3685 9662 3685 9674 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:14 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 25, 3:14 AM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 314 AM CDT WED APR 25 2007 .DISCUSSION... ANOTHER CHANCE FOR SEVERE WEATHER WILL BE UPON THE REGION THIS MORNING AS THE COLD CORE OF THE APPROACHING UPPER LOW MOVES DIRECTLY OVER EASTERN OKLAHOMA. IN CONJUNCTION WITH THE UPPER LOW... A WELL DEFINED SURFACE CIRCULATION IS PROGGED TO TRAVERSE NORTHEAST OKLAHOMA SOMEWHERE BETWEEN TULSA AND THE KANSAS BORDER BETWEEN 12Z AND 18Z. A MOIST AND UNSTABLE AIR MASS CONTINUES TO RESIDE ACROSS NORTHEAST OKLAHOMA AT THIS TIME. AS THE COLD CORE MOVES ACROSS... LAPSE RATES WILL DRAMATICALLY INCREASE AS WELL. ADDING TO THE MIX WILL BE THE DRY LINE/COLD FRONT TRAILING FROM THE SURFACE LOW WHICH WILL TRAVERSE THE FORECAST AREA DURING THE DAY... NOT TO MENTION NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. AS OF YET... NO NEW CONVECTION HAS INITIATED BUT IS EXPECTED TO WITHIN THE NEXT FEW HOURS. IT COULD BE ANOTHER VERY ACTIVE DAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE COLD AIR ALOFT... HAIL AND WIND WOULD BE THE PRIMARY THREATS. HOWEVER... WITH THE SURFACE LOW CIRCULATION ADDED TO THE MIX... A TORNADO OR TWO WOULD NOT BE OUT OF THE REALM OF POSSIBILITY. CONDITIONS WILL FINALLY CALM DOWN THIS EVENING AS THE SYSTEM EXITS THE REGION. THURSDAY IS EXPECTED TO BE A MILD AND TRANQUIL DAY. VARIOUS MODELS CONTINUE TO PROG AN UPPER TROUGH TO TRAVERSE THE SOUTHERN PLAINS FRIDAY INTO SATURDAY. HAVE THEREFORE KEPT POPS FOR THAT TIME-FRAME. PARAMETERS FOR SEVERE WEATHER WILL BE LACKING AND HAVE ONLY A MENTION OF SHOWERS WITH ISOLATED THUNDER IN THE FORECAST. BEYOND SATURDAY IT APPEARS THAT WARM WEATHER WILL RETURN TO THE REGION... WITH TEMPERATURES RUNNING SLIGHTLY ABOVE SEASONAL NORMALS. DRY CONDITIONS SHOULD PREVAIL INTO AT LEAST THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 50 65 49 / 60 30 10 0 FSM 74 53 66 51 / 40 30 10 10 MLC 71 49 66 48 / 30 10 0 0 BVO 67 49 64 41 / 70 40 20 0 FYV 70 49 62 44 / 50 40 20 10 BYV 70 51 60 48 / 60 40 20 10 MKO 69 49 65 49 / 50 30 10 0 MIO 71 49 62 46 / 60 50 20 10 F10 68 50 66 50 / 40 20 10 0 HHW 76 51 70 52 / 30 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....06
Hazardous weather outlook, Apr 25, 5:00 AM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED APR 25 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED APR 25 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 2 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID TO LATE MORNING NORTHEAST OKLAHOMA...AFTERNOON IN
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AN UPPER LOW OVER NORTHWEST OKLAHOMA EARLY THIS MORNING WILL TRACK
EAST INTO NORTHEAST OKLAHOMA THROUGH THIS EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE INTO NORTHEAST OKLAHOMA BY EARLY
AFTERNOON...WITH A COLD FRONT PUSHING INTO WESTERN ARKANSAS BY LATE
AFTERNOON.
THUNDERSTORMS MAY DEVELOP THIS MORNING ACROSS PARTS OF CENTRAL
OKLAHOMA...IN ASSOCIATION WITH THE COLD MID-LEVEL TEMPERATURES AND
RESULTANT STEEPENING LAPSE RATES. THIS AREA OF INSTABILITY WILL MOVE
ACROSS NORTHEAST OKLAHOMA LATER THIS MORNING...ALONG WITH THE
POSSIBLITY OF SCATTERED SEVERE THUNDERSTORMS. THE THREAT OF SEVERE
WEATHER SHOULD EXTEND INTO THE AFTERNOON AS THE SLOW MOVING UPPER
LOW EVENTUALLY MOVES ACROSS NORTHEAST OKLAHOMA. WHILE LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT...THERE EXISTS THE SMALL
POSSIBILITY OF AN ISOLATED TORNADO OR COLD AIR FUNNEL ACROSS PARTS
OF NORTHEAST OKLAHOMA...BENEATH THE COLD POOL ALOFT.
ADDITIONAL THUNDERSTORMS...A FEW POSSIBLY SEVERE...MAY DEVELOP NEAR
THE COLD FRONT ACROSS SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS BY
EARLY AFTERNOON.
THE OVERALL SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING
AS THE UPPER LOW MOVES EAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AN UPPER SYSTEM IN THE NORTHWESTERLY FLOW ALOFT WILL BRING A CHANCE
OF THUNDERSTORMS FOR FRIDAY INTO EARLY SATURDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 25, 8:18 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT WED APR 25 2007
OKZ054-059-251345-
OSAGE OK-PAWNEE OK-
818 AM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE
AT 818 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:53 PM CDT | Flash Flood Warning | TSA | Pushmataha | 3 hr |
| Apr 24, 9:00 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 40 min |
| Apr 25, 1:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Apr 25, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 49 min |
| Apr 25, 2:03 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 27 min |
| Apr 25, 2:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.